MAUDE Adverse Event Report: LUMENIS LTD. ACUPULSE 40 WATT; POWERED LASER SURGICAL INSTRUMENT, PRODUCT CODE:

LUMENIS LTD. ACUPULSE 40 WATT; POWERED LASER SURGICAL INSTRUMENT, PRODUCT CODE:
Model Number ACUPULSE 40 WATT
Medical Device Problem Code Failure of Device to Self-Test (2937)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the subject device dhr confirmed that the subject device was manufactured and tested according to relevant procedures, tested before release, and shipped according to manufacturer's specifications.The system was manufactured on 25-sep-2016 and installed at the customer's site on (b)(6) 2017.The user facility does not have a lumenis service contract, and it is unknown if the system had a pm service by a 3rd party and whether that might be the cause of this low coolant level.A lumenis service engineer visited the site six (6) days after the reported event and examined the laser system.The engineer inspected internal components, the fluorinert was low, and there was air in coolant lines.Inspected for leaks and found none, refilled system with flourinert.The engineer performed pm as per service manual, tested for power output, alignment, and functionality.The device was found to have met lumenis specifications and ready for use.A review of system risk files (rd-1148040 rev l) revealed risk #38; " device malfunction" which have the potential to lead to adverse effects of alternative treatments".The risk has been quantified and found to be remote, and the risk has been characterized and documented as acceptable within full risk assessment.In this case, the procedure was successfully completed manually, although the device malfunction did not cause or contribute to any change in the patient's condition, it is uncertain if the user facility had to use an alternate method as intervention to prevent serious injury.In an abundance of caution, lumenis is reporting this malfunction.(b)(6) expert indicated that low coolant level for a 3 year-old system is not a common issue with this system, particularly if no proper preventive maintenance has been done.Lumenis is closing this complaint, but will continue to monitor this failure mode; complaint trending will continue to monitor per global complaint handling sop (b)(4) and per post marketing surveillance procedure (b)(4).
 
Event or Problem Description
A user facility reported that prior to beginning a procedure in which a lumenis acupulse 40w co2 laser system was to be utilized, the laser would not start up and presented error 12 (cooling system flow switch error) on its display.Unable to proceed with the laser, the procedure was successfully completed manually.No report of injury was received, and the device malfunction did not cause or contribute to any change in the patient's condition.

Brand Name
ACUPULSE 40 WATT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT, PRODUCT CODE:
Manufacturer (Section D)
LUMENIS LTD.
6 hakidma st.
po box 240
yokneam, 20692
IS  20692
MDR Report Key9517620
Report Number3004135191-2019-00150
Device Sequence Number3244261
Product Code GEX
UDI-Device Identifier07290109140315
UDI-Public7290109140315
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K100415
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACUPULSE 40 WATT
Device Catalogue NumberGA-1000000
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/13/2019
Initial Report FDA Received Date12/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1